Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 45, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 20, 2003, 4:30 PM CDT for Fond du Lac County, Green Lake County, Wisconsin. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2003, 4:30 PM CDT (21:30 UTC)
- Expired
- Jul 20, 2003, 5:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Fond du Lac County, WI, Green Lake County, WI
The radar
The Milwaukee radar (KMKX), 84 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 4:25 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 202130
SVRMKX
WIC039-047-202230-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
430 PM CDT SUN JUL 20 2003
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN
EASTERN GREEN LAKE COUNTY IN SOUTH CENTRAL WISCONSIN
* UNTIL 530 PM CDT
* AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES NORTH OF RIPON...MOVING SOUTHEAST AT 25
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RIPON AT 435 PM CDT.
ROSENDALE AT 450 PM CDT.
WAUPUN AT 505 PM CDT.
OAKFIELD AT 515 PM CDT.
IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR
DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. SEEK SHELTER IMMEDIATELY
LAT...LON 4355 8839 4362 8839 4362 8872 4388 8901
4396 8891 4390 8887 4390 8864 4354 8815
$$
COLLARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:00 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 20, 3:00 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 PM CDT SUN JUL 20 2003 FORECAST FOCUS IS ON THUNDERSTORM CHANCES THIS EVENING. FORECAST SOUNDINGS SHOW GOOD MID LEVEL INSTABILITY. CLOUD SHIELD FROM MORNING MCS OVER SE MN/NE IA HAS RESULTED IN A CAP. HOWEVER ON BOTH ETA AND EVEN CURRENT RUC SOUNDINGS CAP IS NOT VERY STRONG. CAPES AROUND 2500 J/KG. IN MODELS COVECTION DEVELOPS QUICKLY AND CAPES LOWER AS SOUNDINGS APPROACH MOIST ADIABITIC LAPSE RATE. SHEAR UNIDIRECTIONAL...AND HELICITIES ONLY IN THE 50 TO 85 RANGE. WILL KEEP LIKELY POPS...DUE TO THE WEAK CAP AND APPROACHING SHORTWAVE. UPPER DIVERGENCE AHEAD OF SHORTWAVE AND AVAILABLE CAPE COULD RESULT IN THUNDERSTORM DEVELOPMENT THIS EVENING. HOWEVER LOW LEVEL CONVERGENCE RATHER WEAK. SHORTWAVE DIGS OVER GREAT LAKES REGION MONDAY AND TUESDAY... BRINGING MORE COOL SUMMER TEMPERATURES...ESPECIALLY TUESDAY INTO WEDNESDAY. LAPSE RATES RATHER STEEP MONDAY AND TUESDAY AFTERNOONS. WILL GO WITH CHANCE SHOWER MONDAY AFTERNOON AND EVENING...BUT ENOUGH DRY AIR AND NORTHEAST WINDS SHOULD LIMIT CONVECTIVE POTENTIAL. HOWEVER AN ISOLATED SHOWER NOT OUT OF QUESTION WELL INLAND AND OVER SOUTH CENTRAL WI. .MKX...NONE. HENTZ
Hazardous weather outlook, Jul 20, 4:50 AM CDT, 11 hours 40 minutes before
WIZ046-047-051-052-056>060-062>072-210945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 450 AM CDT SUN JUL 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EVENING. DAMAGING THUNDERSTORMS WINDS AND LARGE HAIL ARE POSSIBLE. INCREASINGLY WARM AND HUMID AIR WILL OVERSPREAD SOUTHERN WISCONSIN TODAY THEN INTERACT WITH A COLD FRONT ARRIVING FROM THE NORTH. THE ADDITION OF A FAST MOVING UPPER LEVEL DISTURBANCE TRACKING IN FROM THE NORTHWEST WILL RAISE THE RISK FOR SEVERE THUNDERSTORMS...MAINLY LATE THIS AFTERNOON AND INTO THE EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...AFTERNOON INSTABILITY DUE TO COLD AIR IN THE UPPER LEVELS OF THE ATMOSPHERE MAY LEAD TO A FEW AFTERNOON AND EVENING THUNDERSTORMS ON MONDAY. TUESDAY THROUGH THURSDAY SHOULD BE DRY WITH ANOTHER CHANCE FOR THUNDERSTORMS ARRIVING FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS MAY BE NEEDED THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 5:19 PM CDT | Special Marine Warning | MKX | 116 min | |
| Jul 20, 5:19 PM CDT | Special Marine Warning | MKX | 116 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.